MAUDE Adverse Event Report: BECTON DICKINSON, S.A. INFUSION ADAPTER C100-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. INFUSION ADAPTER C100-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515078
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Event details: customer is spiking bags with the optima infusion adaptor (c100-o) and has seen a plastic particle from the entry point go up into the bag.This has happened with both an empty bag and a 250 ml saline bag mixed with a hazardous drug.Customer is concerned about the small plastic piece entering the bag.Per customer response 24oct2025: the floating plastic piece appears like a clear air bubble, it was found on physical inspection of a chemo bag.However, you can tell it¿s actually plastic because it can¿t be dispersed and is hard when you press down on it.This occurred with both of these products at our system: ¿ (b)(4) of baxter intravia container, empty.150ml capacity.¿ bbraun 250ml ns, lot j5d844, exp 03/2027.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: it was reported that a plastic piece was observed floating inside an iv bag.Two c100-o infusion adapters and the associated iv bags were provided to the quality team for evaluation.During inspection, the intravia container 150 ml capacity baxter bag was found to contain the plastic particle; no particles were observed in the second iv bag.Because the plastic piece could not be safely extracted, characterization testing could not be performed.However, the membrane of the iv bag was found to be ruptured at the location where the spike is inserted into the bag.Dimensional testing showed that the diameter of the iv bag port was smaller than the diameter of the spike.As a result, excessive force was required to insert the c100-o adapter, which caused the port membrane to rupture and generated the plastic fragment observed inside the bag.A device history review was completed for lot 2412502, and no deviations or nonconformances related to the reported issue were identified during the manufacturing process.All products undergo multiple inspections throughout production to ensure quality and functionality, including verification that all critical dimensions are within specification.The results for the reported lot were reviewed and confirmed to be within the required limits.Based on our investigation and the evaluation of the returned samples, we could not identify a root cause related to the product or manufacturing process.Our findings indicate that the plastic piece likely broke off due to compatibility issues between the adapter and the iv bag.Specifically, the port on the iv bag was smaller in diameter than the c100-o infusion adapter, which would require greater force during insertion and could lead to damage as observed on the samples provided.We appreciate you bringing this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and monitored for any signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
INFUSION ADAPTER C100-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23413354
Report Number3003152976-2025-00588
Device Sequence Number8945410
Product Code ONB
UDI-Device Identifier00382905150784
UDI-Public(01)00382905150784(11)250102(17)261130(10)2412502
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515078
Device Lot Number2412502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown